Alert archive / California / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 16, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Jul 26, 2007, 6:50 PM PDT for Imperial County, California. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2007, 6:50 PM PDT (01:50 UTC)
- Expired
- Jul 26, 2007, 7:15 PM PDT
- In force
- 25 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
County Imperial County, CA
The radar
The San Diego radar (KNKX), 97 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 1.8 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2257 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPSR 270151 SVRPSR CAC025-270215- /O.NEW.KPSR.SV.W.0016.070727T0150Z-070727T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 650 PM PDT THU JUL 26 2007 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA... THIS INCLUDES THE CITIES OF...PLASTER CITY...OCOTILLO... * UNTIL 715 PM PDT * AT 643 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR OCOTILLO...AND MOVING EAST AT 5 MPH. HEAVY RAIN WILL FOLLOW. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MT. SIGNAL LAT...LON 3276 11619 3251 11599 3268 11555 3309 11618 $$ HV
1 follow-up statement
000 WWUS55 KPSR 270216 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 714 PM MST THU JUL 26 2007 CAC025-270224- /O.EXP.KPSR.SV.W.0016.000000T0000Z-070727T0215Z/ IMPERIAL CA- 714 PM PDT THU JUL 26 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN IMPERIAL COUNTY EXPIRED AT 715 PM PDT... THE SEVERE THUNDERSTORM WARNING ISSUED EARLIER FOR THE AREA IN FAR SOUTHWEST IMPERIAL COUNTY...NEAR THE TOWN OF OCOTILLO ALONG INTERSTATE 8...WAS ALLOWED TO EXPIRE AT 715 PM. STRONG THUNDERSTORMS HAVE WEAKENED...AND MOVED NORTHWEST AWAY FROM THE TOWN OF OCOTILLO INTO OPEN DESERT. A CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THE REMAINDER OF THE EVENING. LAT...LON 3276 11619 3251 11599 3268 11555 3309 11618 $$ HV
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 5:05 PM PDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jul 26, 5:05 PM PDT, 1 hour 45 minutes before
AZZ020>028-CAZ030>033-270600- AREA FORECAST DISCUSSION...UPDATED AVIATION DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 505 PM MST THU JUL 26 2007 SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... A BROAD AREA OF HIGH PRESSURE WILL BE CENTERED OVER COLORADO AND UTAH FOR THE NEXT SEVERAL DAYS MAINTAINING A MONSOONAL MOISTURE FLOW. THERE WILL BE A DAILY CHANCE FOR SHOWERS AND THUNDERSTORMS ...AND WEATHER DISTURBANCES WILL BRING INCREASED CHANCES FOR STORMS FROM TIME TO TIME. THE ATMOSPHERE IS UNUSUALLY MOIST...AND STORM MOVEMENT WILL BE RATHER SLOW...SO LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THE POTENTIAL FOR LOCALIZED FLASH FLOODING. && .SHORT TERM... TONIGHT THROUGH SUNDAY... ANOTHER ACTIVE DAY TODAY WITH SCATTERED SHOWERS AND THUNDERSTORMS OVER MUCH OF ARIZONA. AS FOR SOUTH-CENTRAL AZ/SOUTHEAST CA...THE RADAR LOOKS VERY SIMILAR TO THIS TIME YESTERDAY...WITH THE MOST ACTIVE AREA SHIFTING SLIGHTLY WESTWARD OVER LA PAZ AND YUMA COUNTIES. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THESE COUNTIES...INCLUDING THE LOWER CO RIVER VALLEY (FAR EASTERN PORTIONS OF RIVERSIDE AND IMPERIAL COUNTIES)...THROUGH 0300 UTC (8 PM MST). RAINFALL RATES OF 1 TO 2 INCHES PER HOUR HAVE OCCURRED ACROSS SEVERAL LOCATIONS (SEE FLASH FLOOD WARNING FOR EAST CENTRAL YUMA COUNTY IN EFFECT UNTIL 345 PM MST FOR MORE DETAILS) WITH SHOWERS AND T-STORMS EXPECTED TO OCCUR THROUGHOUT MUCH OF THE AFTERNOON...AND POSSIBLY INTO THE EARLY EVENING HOURS. ELSEWHERE...EASTERN AZ HAS BEEN A BIT SLOW TO FIRE TODAY...BUT SHOULD GET GOING BY LATER THIS AFTERNOON. STEERING FLOW REMAINS WEAK...BASICALLY EASTERLY OVER THE EASTERN CWA...AND NORTHERLY OVER THE WESTERN CWA...WITH A COL AREA OVER WESTERN AZ (SAME FEATURE WHICH AIDED IN LARGE STORM DEVELOPMENT YESTERDAY OVER WRN MARICOPA COUNTY). AT ANY RATE...LITTLE CHANGE TO THIS MORNINGS THINKING...WITH CHANCE POPS CWA WIDE THIS EVENING. WILL NEED TO KEEP AN EYE ON NORTHWESTERN MARICOPA COUNTY FOR THE POSSIBLE NEED FOR A FLASH FLOOD WATCH FOR THIS AREA. IN THE MEANTIME...WILL COVER THIS AREA WITH SMALL STREAM FLOOD ADVISORY. CURRENT KPHX TEMP IS 96...HIT 97 ALREADY. CONVECTIVE TEMP USING 12Z PSR MODIFIED SOUNDING WITH MIXING RATIO OF 13.5 G/KG IS 98...SO WELL NEED ANOTHER COUPLE DEG ACROSS THE VALLEY TO OVERCOME ANY CIN (NEG AREA) IN THE SOUNDING. EVEN STILL...ISOLATED STORMS TO THE SOUTHEAST...AS WELL AS SHOWER/T-STORM ACTIVITY TO THE WEST...SHOULD PRODUCE OUTFLOWS THAT WILL MOVE INTO THE VALLEY AND AID IN LIFT LATE THIS AFTERNOON/EARLY EVENING...ALLOWING US TO UTILIZE THE 2000 J/KG OF POSITIVE ENERGY/CAPE. OF COURSE...ONLY TIME WILL TELL EXACTLY WHERE AND WHEN...BUT THE ATMOSPHERE REMAINS RIPE FOR ANOTHER ROUND OF SHOWERS/STORMS. AGAIN...THE MAIN THREAT REMAINS HEAVY RAIN...AS STEERING FLOW IS WEAK. BEYOND TODAY...MODELS SUGGESTING A STRONGER STEERING FLOW TO SET UP FRI/SAT...FAVORING NORTHEASTERLY WHICH WOULD HELP IN STORM PROPAGATION OFF THE RIM AND HIGHER TERRAIN TO THE EAST. MOS GUIDANCE POPS ARE UP FROM PREVIOUS RUNS...AND HAVE INCREASED POPS FOR THE EASTERN CWA FRI/SAT. AS A RESULT...HAVE MADE MINOR TWEAKS (COOLER) TO BOTH OVERNIGHT AND HIGH TEMPS FROM ABOUT PHOENIX EASTWARD. BOTTOM LINE...WE REMAIN IN A MODERATE MONSOON PATTERN WITH THE DAILY THREAT FOR MAINLY AFTERNOON/EVENING CONVECTION AT LEAST THROUGH THE UPCOMING WEEKEND. && .LONG TERM... SUNDAY NIGHT THROUGH WEDNESDAY... PREVIOUS DISCUSSION...PROGS CONTINUE TO DEPICT MONSOON PATTERN IN THE EXTENDED AND THUS MAINTAINED PREVIOUS TRENDS. GFS THOUGH CONTINUES TO INDICATE SOME DRIER AIR MOVING INTO WESTERN PORTIONS OF THE FORECAST AREA BY THE MIDDLE OF NEXT WEEK. THIS IS NOT HARD TO BELIEVE GIVEN THAT IT IS DIFFICULT FOR SOUTHEAST CALIFORNIA TO MAINTAIN DEEP MOISTURE FOR MORE THAN A WEEK...EVEN IN THE MONSOON. THUS SLIGHT DOWNTREND IN POPS THERE AT THE END OF THE EXTENDED. ALSO...TRENDED TEMPS TOWARD VALUES CLOSER TO CLIMATOLOGY. PREVIOUS FORECAST... HIGH POTENTIAL FOR VERY ACTIVE CONVECTIVE WEATHER DURING THIS PERIOD...WITH A CONTINUED RISK FOR EXCESSIVE RAINFALL AND FLASH FLOODING AND AN INCREASED CHANCE FOR SEVERE THUNDERSTORMS. 500 MB HIGH FORECAST TO REMAIN OVER OR NEAR UTAH...WITH DEEP LAYERED EASTERLY FLOW. PLENTY OF MOISTURE EXPECTED OVER OUR CWA...WITH 1000-700 MB MEAN MIXING RATIO 12-14 G/KG...WELL ABOVE CLIMO. AT LEAST A COUPLE OF WELL-DEFINED UPPER DISTURBANCES ARE PROGGED TO ROTATE WWD ACROSS OUR FORECAST AREA DURING THIS TIME. EXPECT NEAR NORMAL DAYTIME HIGHS AND NIGHTTIME LOWS...THOUGH TEMPS MIGHT RUN SLIGHTLY BELOW NORMAL DUE TO THE DEGREE OF MOISTURE PRESENT AND THE POTENTIAL FOR PERIODS OF COOLING RAINFALL. && .AVIATION... JULY 27 0005 UTC (JULY 26 1705 MST) ATMOSPHERE REMAINS EXCESSIVLY MOIST AND UNSTABLE OVER CENTRAL DESERTS THIS AFTERNOON...WITH WEAK STEERING FLOW SEEN ALOFT WHICH WILL INHIBIT CHANCES FOR STORMS MOVING OFF THE HIER TRRN TO OUR EAST AND INTO THE LOWER DESERTS. HOWEVER...WEAK OUTFLOWS FROM STRONGER CONVECTION TO OUR WEST HAVE MOVED EAST AND TRIGGERED NEW THUNDERSTORMS INTO THE PHX METRO AREA. THUS THERE WILL BE A CHANCE FOR LATE AFTERNOON AND EVE STORMS IN THE GREATER PHOENIX AREA...TIL AT LEAST 03Z. BEST THREAT WITH THESE STORMS IS LOCALLY HEAVY RAINFALL...PEAK WIND GUSTS SHOULD MOSTLY BE LESS THAN 40 MPH. A STORM MAY AFFECT SKY HARBOR THRU 03Z BUT WILL COVER WITH VCTS AND CB ATTM. WILL AMEND TO ADD TSRA INTO TAF WHEN CERTAINY OF THE AIRFIELD BEING IMPACTED BECOMES GREATER. SHOULD A STORM MOVE INTO KPHX...CIGS SHOULD GENLY STAY ABOVE 5K FEET BUT MIGHT BRIEFLY DROP TO NEAR 3KT IN A HEAVY SHOWER. AFTER THIS EVENING...THREAT FOR STORMS OVER THE CENTRAL DESERTS WILL DECREASE UNTIL AFTERNOON HEATING STARTS THE ATMOSPHERE PERCOLATING FRIDAY...BUT WITH THE AMOUNT OF MOISTURE IN THE AIR...THERE WILL BE AT LEAST A SLIGHT CHANCE FOR A SHOWER OR STORM THRU THE 24 HOUR TAF PERIOD. AT WRN TAF SITES...DEFORMATION ALOFT AND A VERY MOIST UNSTABLE AIRMASS HAS LED TO A CONVECTIVE COMPLEX OVER THE SWRN AZ DESERTS THIS AFTERNOON. THE STORMS HAVE SPREAD WEST TO THE LOWER CO RIVER...AND THERE WILL BE A CHANCE FOR STORMS THRU AT LEAST 03Z...WITH THE BEST THREAT AT BLYTHE. WIND GUSTS COULD EXCEED 40KT BUT BEST THREAT WILL BE FOR LOCALLY HEAVY RAINFALL...WHICH COULD LOWER CIGS DOWN TO 4K-5KT FEET. SOME BLOWING DUST IS ALSO POSSIBLE BUT VBSYS SHOULD NOT LOWER BELOW 4M. FEELS STORMS MAY MISS KYUM AND KIPL AIRPORTS AND WILL COVER THOSE TAFS WITH CB ATTM. WILL CONTINUE TO MONITOR AND AMEND THOSE TAFS SHOULD STORMS DEVELOP AND DIRECTLY THREATEN THE AIRFIELDS. AFTER 04Z...THREAT FOR STORMS WILL DIMINISH AS ATMOSPHERE BECOMES WORKED OVER BY CONVECTION...BUT WITH THE AMOUNT OF DEEP MOISTURE STILL AVAILABLE...AND WITH PWAT VALUES EXCEEDING 2 INCHES...THERE WILL BE AT LEAST A SLIGHT CHANCE FOR SHOWERS OR STORMS THRU THE 24 HOUR TAF PERIOD. SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... JULY 26 2030 UTC (JULY 26 130 PM MST) INCREASED CHANCES FOR SHOWERS AND THUNDERSTORMS WILL REMAIN FOR THE ENTIRE FORECAST AREA THROUGH THE REST OF THE WEEK. THROUGH TOMORROW MORNING...THE BEST CHANCES FOR SIGNIFICANT WETTING RAIN WILL BE OVER THE HIGHER TERRAIN STRETCHING FROM LA PAZ COUNTY...AND ACROSS NORTHWEST MARICOPA COUNTY. THERE IS A LOWER PROBABILITY FOR WETTING RAIN IN THE LOWER DESERTS OF SOUTHEAST CALIFORNIA. HUMIDITY VALUES WILL REMAIN ELEVATED THROUGHOUT THE REGION FOR THE NEXT SEVERAL DAYS DUE TO PRECIPITATION. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX SHORT TERM...WANEK LONG TERM...AJ/DG AVIATION...CB FIRE WX...MEYERS
Hazardous weather outlook, Jul 26, 6:01 AM PDT, 12 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE PHOENIX AZ 601 AM MST THU JUL 26 2007 AZZ020>028-CAZ030>033-271315- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 601 AM MST THU JUL 26 2007 /601 AM PDT THU JUL 26 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA...EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST- CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT LOCALLY HEAVY RAIN AND ASSOCIATED FLASH FLOOD POTENTIAL CONTINUES TO BE THE MAIN HAZARD OF CONCERN. AS USUAL...IT WILL BE DIFFICULT TO IDENTIFY WHICH LOCATIONS ARE MOST APT TO EXPERIENCE THE HEAVY RAIN. IN ADDITION TO THE HIGHER TERRAIN OF SOUTH-CENTRAL ARIZONA...LA PAZ COUNTY AND NORTHERN YUMA COUNTY HAVE A SOMEWHAT BETTER CHANCE OF THUNDERSTORM DEVELOPMENT TODAY AND TONIGHT...THAN OTHER LOWER ELEVATION LOCATIONS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ABUNDANT MOISTURE IS EXPECTED TO REMAIN THROUGH THE MIDDLE OF NEXT WEEK KEEPING FLASH FLOOD POTENTIAL THE PRIMARY HAZARD OF CONCERN. LOCATIONS CLOSEST TO HIGHER TERRAIN HAVE BETTER ODDS OF EXPERIENCING FLOODING PROBLEMS BUT THERE WILL BE CONSIDERABLE FLUCTUATION OF STORM ACTIVITY FROM ONE DAY TO THE NEXT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AJ
In the hours before
Local storm report, Jul 26, 6:25 PM PDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
625 PM MST THU JUL 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLASH FLOOD AVONDALE 33.42N 112.35W
07/26/2007 MARICOPA AZ UNKNOWN
SWIFT WATER RESCUE AT EL MIRAGE AND INDIAN SPRINGS AFTER
TRUCK WASHED OFF ROAD AND FLIPPED OVER. REPORTED BY NEWS
MEDIA.
&&
KKINCAIDNearby
Severe Thunderstorm Warnings in California, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.